question-icon

Does Absolut 3G and Mintop affect the liver?

default
Posted on Sat, 19 Jul 2014
Question: Hello Doctor,
I am 32 years, male.
I find that using the below mentioned medicines decelerates my hair loss.
a. Absolut 3G (contents given below)
b. Mintop 10% (Minoxidil)
I want to know if i use both these medicines DAILY, will it cause any problems to me, like affecting my liver/other organs or some other issue.
My blood tests done some time back are attached for your reference. The physician mentioned that some issue with the liver readings & high bad cholesterols!
Assuming the readings to be current, please suggest if i can take the above medicines daily. Or if there is any other issue with the reports etc and what i could do about it
On a side note, was curious to know if it's indeed possible to the 2 hour postprandial sugar level lower than the fasting sugar level - as mentioned in my report!
Thanks.
Best Regards, XXXXXXX
Absolut 3G contents: Each soft gelatin capsule contains Omega-3 Fatty acids BP providing Eicosapentaenoic Acid (EPA) 90 mg Docosahexaenoic Acid (DHA) 60 mg; Green Tea Extract eq. to Polyphenols 10 mg; Ginseng Extract USP 42.5 mg; Ginkgo Biloba Extract USP 10 mg; Grape Seed Extract 15 mg; Lutein USP 250 mcg; Lactic Acid bacillus 500 lacs; Citrus Bioflavonoids (8mg of Bioflavonoids) 20 mg; Choline Bitartarate USP 25 mg; Natural Mixed Carotenoids (10%) 11.33 mg; Vitamin D3 IP 200 IU; Wheat Germ Oil BP 25 mg; Menadione Sodium Bisulphite (Vit K) 10 mcg; Benfothiamine 1.5 mg; Vitamin B6 IP 1 mg; Niacinamide IP 20 mg; Calcium Ascorbate USP 45 mg; Vitamin B12 IP 1 mcg; Folic Acid IP 150 mcg; Biotin USP 100 mcg; Dibasic calcium phosphate IP eq. to El. Calcium 20 mg and El. Phosphorus 15.45 mg; Ferrous Fumarate IP 30 mg; Zinc Oxide IP eq. to El. Zinc 15 mg; Potassium Iodide IP eq. to El. Iodine 150 mcg; Magnesium Oxide IP eq. to El. Magnesium 30 mg Manganese sulfate USP eq. to El. Manganese 1.5 mg Copper Sulphate pentahydrate BP eq. to El. Copper 0.5 mg Chromium Picolinate USP eq. to El. Chromium 65 mcg Sodium Molybdate dihydrate BP eq. to El. Molybdenum 25 mcg; Sodium Selenite Pentahydrate BP eq. to El. Selenium 20 mcg; Potassium Chloride IP eq. to El. Potassium 4 mg and El. chloride 3.6 mg; Sodium Borate IP eq. to El. Boron 150 mcg Colloidal Silicon Dioxide IP eq. to El. Silicon 2 mg; Nickel Sulfate eq. to El. Nickel 5 mcg; Stannous Chloride dihydrate BP eq. to El. Tin 10 mcg; Sodium Metavanadate eq. to El. Vanadium 10 mcg; Piperine 5 mg
doctor
Answered by Dr. Vaishalee Punj (9 hours later)
Brief Answer:
Yes it can

Detailed Answer:
Hi
Thanks for your query.

Absolut 3G can definitely cause damage to liver. It contains herbal ingredients alongwith vitamins. The most common side-effect of most herbal ingredients is liver damage (contrary to popular belief that they are safe). I would suggest that you take just vitamins which are safe and effective in controlling hair loss.

The herbal ingredients in this preparation are Omega-3 Fatty acids BP providing Eicosapentaenoic Acid (EPA) 90 mg Docosahexaenoic Acid (DHA) 60 mg; Green Tea Extract eq. to Polyphenols 10 mg; Ginseng Extract USP 42.5 mg; Ginkgo Biloba Extract USP 10 mg; Grape Seed Extract 15 mg; Lutein USP 250 mcg; Citrus Bioflavonoids (8mg of Bioflavonoids) 20 mg; Choline Bitartarate USP 25 mg; Natural Mixed Carotenoids (10%) 11.33 mg; Wheat Germ Oil BP 25 mg.

Among these EPA and DHA is known to have many side effects and should be avoided further. Among others the side effects are relatively less known. Not much research has been done on these.

Regarding Mintop, it is topically applied and does not cause systemic side effects as it would not get into systemic circulation. Still it should be taken under strict medical supervision and should not be ingested.

Hope it helps.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj (1 hour later)
Thanks for confirming my suspicion!
I really wonder how these tablets are allowed to be sold/distributed through medical stores!

Could you please suggest a good & mainly a safe alternative to this?
And can i take this daily or what could be the ideal dosage...

Also referring to the attached reports, was curious to know if it's indeed possible to the 2 hour postprandial sugar level lower than the fasting sugar level - as mentioned in my report!

And if it's possible for you, please do let me know if there is anything alarming from the blood report that i need to be concerned about. Thanks.
doctor
Answered by Dr. Vaishalee Punj (7 hours later)
Brief Answer:
Answered below

Detailed Answer:
Hi again

I would answer your specific questions.

I really wonder how these tablets are allowed to be sold/distributed through medical stores!
A. no regulatory authorities for herbal medicines. Companies advertise their benefits. Even label them as miracle cure.

Could you please suggest a good & mainly a safe alternative to this?
And can i take this daily or what could be the ideal dosage...
A. Biotin supplements are usually advised for hair loss. You can try VB7 tab once daily. Other vitamins you do not need to take unless you have documented deficiency of them.

Also referring to the attached reports, was curious to know if it's indeed possible to the 2 hour postprandial sugar level lower than the fasting sugar level - as mentioned in my report!
A. It is possible if you get hypoglycemia. But my suggestion is to go for repeat oral GTT to confirm.

And if it's possible for you, please do let me know if there is anything alarming from the blood report that i need to be concerned about.
A. Yes your lipid profile is abnormal, but does not warrant medicine intake. In fact statins (antilipidemic drugs) may affect your liver. You need to make changes in your diet and exercise daily for atleast 20 min. In diet, you need to avoid fatty and high calorie foods like milk products (butter, ghee, sweets, chcolates, icecreams, cheese, etc).
For liver damage you need to avoid medicines that can further cause damage to liver. You can try liv 52 syrup to improve its function. You should also drink pure water from RO system, if you get recurrent diarrheas. Since the medicines you have taken, change the normal flora of gut and make you prone to infections of the gut.
Your report is not worrisome though.

Hope it helps.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj (2 days later)
Thank you doctor for ALL your inputs. I too just happened to look at the contents more closely & it was actually a revelation that this is a herbal medicine and it contains herbal extracts! I am stopping them with immediate effect & i think it's done enough damage to my lever already! Also makes me think how some docs (even here on healthcaremagic) say it's ok to take it!

Just 1 last question - just an additional precaution i was wondering apart from this Absolut 3G could there be any other cause because of which my liver function is altered. i do not consume alcohol often/heavily & i do not do any kind of substance abuse etc.

Also, i understand VB7 comes in multiple option in terms of mg? Should i go for 3mg?

Thanks a ton.
XXXXXXX
doctor
Answered by Dr. Vaishalee Punj (7 hours later)
Brief Answer:
Herbal medicines reputed to be safe

Detailed Answer:
Hi again

Some herbal medicines have more side effects then others. Ayurvedic preparations that have been tried for years and if taken in moderation are considered safe.
The contents of your medicine are herbals from western countries. Doctors feel that they are similar to ayurvedic preparations. I personally disagree.
I am totally against taking omega 3, 6, 9 as I have observed that it causes more damage than good especially in mild illnesses.

Yes there may be other factors damaging your liver. Alcohol is known to cause liver damage. You will need to withdraw from all these liver-toxins and then repeat the liver function tests (SGOT, SGPT, bilirubin) in one month.

VB7 does come in many doses. The dose for hair regrowth can vary from 3 mg to 10 mg a day. I would suggest that you take 3 mg a day.

Hope it helps.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2593 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Absolut 3G and Mintop affect the liver?

Brief Answer: Yes it can Detailed Answer: Hi Thanks for your query. Absolut 3G can definitely cause damage to liver. It contains herbal ingredients alongwith vitamins. The most common side-effect of most herbal ingredients is liver damage (contrary to popular belief that they are safe). I would suggest that you take just vitamins which are safe and effective in controlling hair loss. The herbal ingredients in this preparation are Omega-3 Fatty acids BP providing Eicosapentaenoic Acid (EPA) 90 mg Docosahexaenoic Acid (DHA) 60 mg; Green Tea Extract eq. to Polyphenols 10 mg; Ginseng Extract USP 42.5 mg; Ginkgo Biloba Extract USP 10 mg; Grape Seed Extract 15 mg; Lutein USP 250 mcg; Citrus Bioflavonoids (8mg of Bioflavonoids) 20 mg; Choline Bitartarate USP 25 mg; Natural Mixed Carotenoids (10%) 11.33 mg; Wheat Germ Oil BP 25 mg. Among these EPA and DHA is known to have many side effects and should be avoided further. Among others the side effects are relatively less known. Not much research has been done on these. Regarding Mintop, it is topically applied and does not cause systemic side effects as it would not get into systemic circulation. Still it should be taken under strict medical supervision and should not be ingested. Hope it helps. Let me know if I can assist you further. Dr Vaishalee